MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959812
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 08/25/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol sepramesh ip (device #2).Additional emdrs were submitted to represent the bard/davol composix kugel hernia patch (device #1) and ventralex st (device #3).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel hernia patch, sepramesh composite ip and ventralex st on (b)(6) 2007 and/or (b)(6) 2010 and/or (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel hernia patch, sepramesh composite ip and ventralex st on (b)(6) 2007 and/or (b)(6) 2010 and/or (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2007 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of composix kugel mesh (device 1).Per op notes, ¿the patient had multiple recurrent incisional hernias and another recurrence to right of prior synthetic mesh.The hernia sac was dissected, and the prior synthetic mesh was pulled away from fascia.A small composix kugel (device 1) was placed to bridge the fascial defect and sutured.¿ (b)(6) 2010 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic to open repair with the removal of mesh (device 1) and implant of sepramesh ip (device 2).Per op notes, ¿the adhesions inferiorly and a herniation inferior to incision.There were small bowel loops of multiple that were densely adherent to both synthetic mesh in the umbilicus and to the composix kugel mesh (device 1) in the right upper umbilicus quadrant and synthetic mesh in left upper quadrant.All the meshes (device 1) were removed.The resultant abdominal wall defect within the fascia in right upper quadrant.A piece of sepramesh ip (device 2) was placed within the abdominal wall and secured using absorbable tacks.¿ (b)(6) 2014 ¿ patient was diagnosed with recurrent abdominal wall hernia; obstruction thereby underwent laparoscopic and open repair with the implant of ventralex st mesh (device 3).Per op notes, ¿the hernia sac was dissected from subcutaneous tissue down to the fascia.There was a eventration of abdominal wall.Adhesion to the hernia sac and small bowel, mesh.The previously placed sepramesh ip (device 2) had pulled away medially from the abdominal wall at the right superior edge of mesh.A round ventralex st patch (device 3) was placed within peritoneal cavity and sutured circumferentially to fascia and previous mesh (device 2) medially.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2010) is considered to be a best estimate.This supplemental emdr represents the bard/davol sepramesh ip (device 2).Additional supplemental emdrs were submitted to represent the bard/davol mesh - composix kugel (device 1) and ventralex st (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11279745
Report Number1213643-2021-00800
Device Sequence Number2736902
Product Code FTL
UDI-Device Identifier00801741031830
UDI-Public(01)00801741031830(17)120628(10)HUUF1015
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2012
Device Catalogue Number5959812
Device Lot NumberHUUF1015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age62 YR
Patient SexMale